Tag: withdrawal effects
New guidance on how to taper and discontinue from psychiatric drugs from leading researchers Mark Horowitz and David Taylor.
Researchers find that most psychiatric drugs cause severe withdrawal despite attempt s to gradually decrease the dosage.
After suffering PTSD in the late 1980s, I reluctantly accepted antidepressants. In time, I had resolved the trauma, but when I tried to stop the antidepressants (Prozac, and later Zoloft), I assumed my desperate feelings and “return” of depression were an indication I had an imbalance and needed those drugs. I didn’t understand I was experiencing withdrawal. (I was never told that for most people, psychiatric medications need to be tapered.)
From New Scientist: Some organizations are helping people hack their dosing regimens so they can taper off psychiatric drugs without severe withdrawal effects. One Dutch organization...
Researchers believe that side-effect monitoring is critical because of the increase in the use of antipsychotics
Last week was my anniversary off a huge psych drug cocktail I’d been on for 20 years. In this video I speak to the inner resources that kept me going. The fact is there is nothing in society to help those who love us to understand what we are going through.
Statistics from the UK reveal that prescriptions for painkillers and antidepressants continue to rise despite concerns over dependence and debilitating withdrawal effects. The British Medical Association (BMA) Board of Science has released a report that acknowledges changes to medical practice, research and policy necessary for addressing the dependence and withdrawal effects of benzodiazepines, opioids, and antidepressants.